Canonical subsheaves of torsionfree semistable sheaves

Authors

  • Indranil Biswas
  • A. J. Parameswaran

DOI:

https://doi.org/10.7146/math.scand.a-129709

Abstract

Let $F$ be a torsionfree semistable coherent sheaf on a polarized normal projective variety defined over an algebraically closed field. We prove that $F$ has a unique maximal locally free subsheaf $V$ such that $F/V$ is torsionfree and $V$ also admits a filtration of subbundles for which each successive quotient is a stable vector bundle whose slope is $\mu (F)$. We also prove that $F$ has a unique maximal reflexive subsheaf $W$ such that $F/W$ is torsionfree and $W$ admits a filtration of subsheaves for which each successive quotient is a stable reflexive sheaf whose slope is $\mu (F)$. We show that these canonical subsheaves behave well with respect to the pullback operation by étale Galois covering maps. Given a separable finite surjective map $\phi \colon Y \longrightarrow X$ between normal projective varieties, we give a criterion for the induced homomorphism of étale fundamental groups $\phi _*\colon \pi ^{\textrm {et}}_{1}(Y) \longrightarrow \pi ^{\textrm {et}}_{1}(X)$ to be surjective. The criterion in question is expressed in terms of the above mentioned unique maximal locally free subsheaf associated to the direct image $\phi _*{\mathcal O}_Y$.

References

Atiyah, M. F., On the Krull-Schmidt theorem with application to sheaves, Bull. Soc. Math. France 84 (1956), 307–317. http://www.numdam.org/item?id=BSMF_1956__84__307_0

Biswas, I., Dumitrescu, S. and Lehn, M., On the stability of flat complex vector bundles over parallelizable manifolds, Com. Ren. Math. Acad. Sci. Paris 356 (2018), no. 10, 1030–1035. https://doi.org/10.1016/j.crma.2018.08.001

Biswas, I. and Parameswaran, A. J., Ramified covering maps and stability of pulled back bundles, Int. Math. Res. Not. IMRN 2021, rnab062 https://doi.org/10.1093/imrn/rnab062.

Biswas, I. and Subramanian, S., Flat holomorphic connections on principal bundles over a projective manifold, Trans. Amer. Math. Soc. 356 (2004), no. 10, 3995–4018. https://doi.org/10.1090/S0002-9947-04-03567-6

Hartshorne, R., Algebraic geometry, Graduate Texts in Mathematics, No. 52. Springer-Verlag, New York-Heidelberg, 1977.

Huybrechts, D. and Lehn, M., The geometry of moduli spaces of sheaves, Aspects of Mathematics, E31, Friedr. Vieweg & Sohn, Braunschweig, 1997. https://doi.org/10.1007/978-3-663-11624-0

Published

2022-06-11

How to Cite

Biswas, I., & Parameswaran, A. J. (2022). Canonical subsheaves of torsionfree semistable sheaves: Array. MATHEMATICA SCANDINAVICA, 128(2). https://doi.org/10.7146/math.scand.a-129709

Issue

Section

Articles